DOI 10.1044/1059-0889(2010/09-0020)
The impact of sudden hearing loss secondary to heroin overdose on fitting outcomes.
Аннотация
PURPOSE: There are few cases in the literature that report the auditory effects of heroin overdose. Follow-up and rehabilitation in these cases are unreported. In the case reported here, a 29-year-old woman presented with sudden bilateral sensorineural hearing loss subsequent to reported heroin overdose. She was fitted with binaural amplification and monitored over 3 months.
METHOD: The Hearing Handicap Inventory for Adults-Screening version (HHIA-S), Expected Consequences of Hearing Aid Ownership (ECHO), and Satisfaction With Amplification in Daily Life (SADL) were administered after hearing aid fitting. These measures assessed the patient's perceptions of handicap as well as her expectations of and satisfaction with amplification.
RESULTS
The patient's responses on the HHIA-S were higher than normative values at the time of the incident, indicating perceptions of greater handicap. Her perceptions of handicap decreased after having been fit with hearing aids. Responses on the SADL and ECHO were within normative values.
CONCLUSION
This case provides a framework for managing the rehabilitation of this population. Audiologists need to understand their role in the careful monitoring of hearing rehabilitation and how they may help in determining complaints that may be hearing- or device-related versus those associated with the psychological symptoms experienced during the withdrawal period.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.